For the second time in five days, an overdose alert has been issued for Waterloo Region.
According to the Waterloo Region Integrated Drugs Strategy, there have been reports of strong fentanyl circulating that is light blue, teal, or turquoise in colour.
It's resulted in a rise in overdose-related calls, and frontline workers have noted that naloxone administration has been required along with intense breath coaching.
Drug users are being reminded to exercise caution as illicit substances may be stronger than expected and lead to unexpected reactions.
Officials said this is separate from the OD alert announced on Friday.
Overdose Alert in #WaterlooRegion— WRIDS (@DrugStrategyWR) November 23, 2021
Light blue/teal/turquoise fentanyl causing increased risk of overdoses in Waterloo Region.
Local community reports naloxone being required for most ODs & intense breath coaching.
See full alert: https://t.co/DjHKaWyB0d pic.twitter.com/iOLIiwfSRu